MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CRP SLIDES; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CRP SLIDES; IN-VITRO DIAGNOSTICS
Catalog Number 8097990
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2026
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a higher-than-expected c-reactive protein (crp) result was obtained from a single patient sample processed during reagent lot to lot correlation testing using vitros chemistry products crp slide lot 3748-1315-0558 on a vitros xt 7600 integrated system.Patient result of 1.16 mg/dl vs an expected result of 0.82 mg/dl biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The higher-than-expected patient result was obtained during a reagent lot to lot correlation test and was not reported outside of the laboratory.There has been no allegations of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that a higher than expected c-reactive protein (crp) result was obtained from a single patient sample processed during reagent lot to lot correlation testing using vitros chemistry products crp slide lot 3748-1315-0558 on a vitros xt 7600 integrated system.The investigation could not determine a definitive assignable cause of the event.Based on quality control results, a vitros crp lot 3748-1315-0558 performance issue is not a likely contributor of the event.Continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros crp lot 3748-1315-0558.As a diagnostic precision test was not performed, a vitros xt 7600 instrument related issue cannot be ruled out as contributing to the event.However, there was no indication of an instrument malfunction by the customer.In addition, acceptable qc results were observed on the day of the event without any action being performed on the analyzer.This demonstrates that a vitros xt 7600 integrated system issue is not a likely contributor to the event.Pre-analytical sample processing could not be ruled out as a contributing factor as the customer was not following the sample collection device manufacturers recommended centrifugation protocol.Improper pre-analytical sample handling could have contributed to this event.It is possible that cellular debris, due to poor sample preparation, was present in the affected sample, although this could not be confirmed.The customer did not confirm how the affected patient sample was stored between test events which occurred on different dates (28 and 29 january 2026).It is possible that improper storage of the affected patient sample contributed to the event, however, this could not be confirmed.

Brand Name
VITROS CHEMISTRY PRODUCTS CRP SLIDES
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key24501342
Report Number1319809-2026-00013
Device Sequence Number13251842
Product Code DCK
UDI-Device Identifier10758750004355
UDI-Public(01)10758750004355(17)260901(11)251204(10)374813150558
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2026
Device Catalogue Number8097990
Device Lot Number3748-1315-0558
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2026
Initial Report FDA Received Date03/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown